Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 2, 2000, 6:56 PM EDT for Venango County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 2, 2000, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Venango County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:10 PM EDT | Hail 0.88 | Reno, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
844 WUUS51 KPBZ 022257 SVRPIT PAC121-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 656 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA * UNTIL 800 PM EDT * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF POLK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF SUGARCREEK AT 705 PM... * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WOODLAND HEIGHTS AND HASSON HEIGHTS...DEMPSEYTOWN AND CHERRY TREE. <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. .END 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:22 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 2, 3:22 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT WED AUG 2 2000 VORT MAX OVER LAKE KICKING OFF SOME STRONG STORMS. THESE ARE PRODUCING STRONG WINDS AND HEAVY RAINFALL. ANOTHER VORT MAX IS EXPECTED TO PASS THROUGH THE AREA ALONG WITH THE SFC FRONT LATE TONIGHT OR EARLY IN THE MORNING. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE PREVALENT OVER THE ENTIRE CWA WHEN THIS HAPPENS. MODELS INDICATE THAT THIS FRONT WILL PUSH THROUGH ENOUGH TO BRING COOLER LESS HUMID CONDITIONS TO THE AREA. CAT FCSTID = 66 PIT 67 82 58 78 / 60 70 20 10 HLG 68 83 59 79 / 60 70 20 10 MGW 69 84 60 80 / 60 70 20 10 ZZV 68 83 59 80 / 60 70 20 10 PHD 66 83 58 79 / 60 70 20 10 FKL 65 78 52 75 / 70 60 20 10 DUJ 64 77 51 74 / 60 60 20 10 LBE 66 83 58 79 / 60 70 30 10 BTP 66 81 56 77 / 60 60 20 10 IDI 65 80 59 78 / 60 70 30 10 ODM 68 83 58 78 / 60 70 30 10 .PBZ... MD...NONE. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT WEDNESDAY FOR ZONES PAZ007>009. FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ007>009. WV...NONE.
In the hours before
Local storm report, Aug 2, 4:11 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....?
0310 PM GREENVILLE PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND WIRES
BLOWN DOWN.
NSpecial weather statement, Aug 2, 4:21 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 PM EDT WED AUG 2 2000 PAZ013>015-022151- BUTLER PA-CLARION PA-LAWRENCE PA- 421 PM EDT WED AUG 2 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL BE MOVING EAST AT 25 MPH ACROSS THE NORTHERN PARTS OF LAWRENCE AND BUTLER COUNTIES AND MUCH OF CLARION COUNTIES THROUGH 6 PM. WIND GUSTS CAN GO OVER 30 MPH WITH SMALL HAIL. RAIN AMOUNTS CAN GO OVER AN INCH IN AN HOUR CqAUSING PONDING OF WATER ON ROADS AND WHERE DRAINAGE IS POOR. THERE CAN BE SHORT PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING.
Local storm report, Aug 2, 5:03 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM GREENVILLE PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND WIRES
BLOWN DOWN.
0355 PM OIL CITY PA WIND DAMAGE
08/02/00 VENANGO LARGE TREES AND POWER
LINES BLOWN DOWN.
0430 PM OIL CITY PA FLOODING
08/02/00 VENANGO SR 8 FLOODED.
0445 PM SHARON PA 1.75 INCH HAIL
08/02/00 MERCER
0445 PM SHARON PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND POWER
LINES BLOWN DOWN.
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Aug 2, 2:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 39 min |
| Aug 2, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 64 min |
| Aug 2, 3:23 PM EDT | Flash Flood Warning | PBZ | Venango | 4 hr |
| Aug 2, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 62 min |
| Aug 2, 3:50 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Aug 2, 4:12 PM EDT | Flash Flood Warning | PBZ | Forest | 3 hr |
| Aug 2, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 58 min |
| Aug 2, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 2, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 46 min |
| Aug 2, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 66 min |
| Aug 2, 6:02 PM EDT | Tornado Warning | PBZ | Venango | 43 min |
| Aug 2, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Aug 2, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 67 min |
| Aug 2, 6:43 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Aug 2, 7:14 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.